Psycho-Babble Medication Thread 348529

Shown: posts 1 to 5 of 5. This is the beginning of the thread.

 

Trileptal

Posted by sgomez01 on May 19, 2004, at 9:48:20

Does anyone take this for bipolar? and how are you doing on it?

 

Re: Trileptal

Posted by anxiety_free on May 19, 2004, at 16:20:31

In reply to Trileptal, posted by sgomez01 on May 19, 2004, at 9:48:20

I've been taking 1,200mgs/dailiy for bipolar II and it seems to work well. Sometimes other meds have to be added...especially for depression (*NOT* good as an anti-depressant mood-stabilizer), but it works well for me and it doesn't really cause any side effects...except in the beginning of treatment you might sleep a lot and have a hang over. Oh well. It happens. As I said, its good stuff, but not always appropriate for monotherapy...you may end up, like I did, taking numerous other drugs for anxiety, sleep, etc., but trileptal is pretty good stuff.

 

Re: Trileptal sgomez01

Posted by chemist on May 20, 2004, at 0:45:41

In reply to Trileptal, posted by sgomez01 on May 19, 2004, at 9:48:20

> Does anyone take this for bipolar? and how are you doing on it?

hello there, chemist here... i had a good run with trileptal, in agreement with anxiety_free. very few side-effects, no hepatic impairment, much better than topamax (as monotherapy) in my experience....all the best, chemist

 

Re: Trileptal

Posted by psychosage on May 20, 2004, at 4:46:50

In reply to Trileptal, posted by sgomez01 on May 19, 2004, at 9:48:20

> Does anyone take this for bipolar? and how are you doing on it?

I agree with anxiety free and chemist. I take trileptal for bipolar, and I have been on 1200mg a day, and I am down to 600mg right now. It is much more manageable for maintenance than zyprexa. I have posted about it on here before, so maybe you can search for my prior thoughts on side effects which echo chemist and anxiety free.

I still have mixed moods, and I sometimes wonder if it really works, but I can tell you it doesn't knock me out, and it never added any sleep to my total night's worth like many antidepressants did and zyprexa.

I started it with wellbutrin, so that may have helped with sedation.

I currently take it with effexor and provigil, and my pdoc is happy I have it so it keeps the effexor and provigil in check.

Whenever you move up in dosage you will have the drunken dizzy stimulation and then get nappy but you come out of itin a couple of hours.

Thank god the side effects go away relatively quickly.

I haven't had a raging psycho mania or depression in a while {though i attribute that to sobriety from booze and illicit drugs-perhaps sobriety is assisted by trileptal-who knows?}, but I am not free of symptoms.

Get blood work done on sodium levels and whatever else your pdoc wants. Remind him or her!!! That is basically all you have to worry about is sodium levels and then dosage for new or existing antidepressants or other drugs.

Provigil caused me to have to lower the Trileptal because I was getting a strong wave of side effects an hour after dosing without taking provigil {taking it hours later} but having had it in my system.

good luck

 

Re: Trileptal

Posted by platinumbride on May 21, 2004, at 10:36:26

In reply to Re: Trileptal sgomez01, posted by chemist on May 20, 2004, at 0:45:41

hate to be a party-pooper, but I'm not convinced that trileptal did anything for me...I didn't even get side effects from it...

But it is hard to tell with these things. Perhaps it was just very subtle.

Good luck,

Diane


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.